MAUDE Adverse Event Report: ICU MEDICAL, INC. MEDEX IV FILTER EXTENSION SET; FILTER, INFUSION LINE

ICU MEDICAL, INC. MEDEX IV FILTER EXTENSION SET; FILTER, INFUSION LINE
Catalog Number FS116
Medical Device Problem Codes Fluid/Blood Leak (1250); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product was received; therefore, visual and functional testing could not be performed.The reported issue could not be confirmed.If the product is returned, the manufacturer will reopen this complaint for further investigation.
 
Event or Problem Description
It was reported that the device's filter was leaking while it was used on the patient for an infusion.The leaking came from the seal between the filter and the line proximal to the patient.Nursing brought syringe and line back to change lines out, however tech could not draw fluid back from the in-line filter at all.After confirming with team that a reduced volume (about 1 ml per line) was ready to salvage therapy today, a technician attached a new in-line filter and primed as per standard compounding procedure for brineura.Same leaking happened immediately after starting infusion again.They discussed potentially to switch this new line lot instead which would result in a total of 2.5 ml total loss.The team agreed with reduced dose today in lieu of delaying therapy for days or another week.They confirmed that there was no issue with leaking with this new line.There was no medical intervention required.The outcome of the event was resolved and no patient harm was reported.
 
Additional Manufacturer Narrative
H2) device evaluation: h3, h6: no product was returned.The reported complaint could not be confirmed.If the product is returned this complaint will be reopened for further investigation.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacturing.

Brand Name
MEDEX IV FILTER EXTENSION SET
Common Device Name
FILTER, INFUSION LINE
Manufacturer (Section D)
ICU MEDICAL, INC.
carretera miguel alemán km21.7
apodaca nuevo leon
MX 
Manufacturer Contact
reed covert
6250 shier rings road
dublin, OH 43016
2247062300
MDR Report Key22208134
Report Number1526863-2025-00067
Device Sequence Number20761797
Product Code FPB
UDI-Device Identifier10351688510969
UDI-Public(01)10351688510969(17)261016(10)4431429
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K860803
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 07/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFS116
Device Lot Number4431429
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Supplement Date Received by Manufacturer06/12/2025
Initial Report FDA Received Date06/14/2025
Supplement Report FDA Received Date07/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown